Ask a doctor

Retin A Micro Vs. Atralin; which is more likely to cause flaking skin?

I used Atralin for 7 months and the peeling on my face never subsided. To the point that if I used a napkin, I would flake horribly. My derm suggested I try Retin A Micro instead, but I am nervous that it is higher strength and will cause more flaking! I used the Atralin only 3 times a week with a heavy moisturizer.

Doctor Answers (1)

Retin A micro vs Atralin

+1
It's not necessarily the strength but the way it is delivered. Atralin is a bit more a gel, and Retin A Micro is a bit more a cream, so even though it's a higher strength, it can be less flaky. Remember that you don't have to have flaky skin. If you find you are getting lots of flakes, cut back. For lots of patients I only recommend a retin A product once a week, and that is just fine!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.